Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Wakefield, VA

July 16, 2016James City County, Surry County, City of Williamsburg, Virginia

NWS Wakefield, VA issued this special weather statement at Jul 16, 2016, 8:21 PM EDT for James City County, Surry County, City of Williamsburg, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2016, 8:21 PM EDT (00:21 UTC)
Expired
Jul 16, 2016, 9:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA

Counties City of Williamsburg, VA, James City County, VA, Surry County, VA

The radar

The Norfolk radar (KAKQ), 39 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2016-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2016-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

986 
WWUS81 KAKQ 170021
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT SAT JUL 16 2016

VAZ082-088>090-093-523-524-170100-
YORK-CHARLES CITY-NEWPORT NEWS-SUSSEX-ISLE OF WIGHT-SURRY-JAMES CITY-
821 PM EDT SAT JUL 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SURRY...NORTHWESTERN
ISLE OF WIGHT...SOUTHEASTERN CHARLES CITY...NORTHEASTERN SUSSEX...
SOUTHERN JAMES CITY AND YORK COUNTIES...THE NORTHERN CITY OF NEWPORT
NEWS AND THE CITY OF WILLIAMSBURG...

AT 821 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CABIN POINT TO SURRY TO 7 MILES EAST
OF ELBERON. MOVEMENT WAS NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... NEWPORT
NEWS...WILLIAMSBURG...WAVERLY...WAKEFIELD...CLAREMONT...SURRY...
COLLEGE OF WILLIAM AND MARY...SEAFORD...QUEENS LAKE...PATRICK HENRY
FIELD...VIRGINIA INSTITUTE FOR MARINE SCIENCES...GLOUCESTER POINT...
DENDRON...FORT
EUSTIS...ELBERON...GROVE...SCOTLAND...JAMESTOWN...CARVER GARDENS AND
BUSCH GARDENS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3717 7640 3719 7643 3717 7642 3695 7681
      3695 7685 3700 7685 3694 7696 3704 7710
      3737 7689 3731 7656 3730 7656 3728 7652
      3725 7650 3725 7644 3719 7637
TIME...MOT...LOC 0021Z 233DEG 14KT 3714 7698 3712 7681 3703 7676 

$$

DEROSA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 8:14 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 16, 8:14 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
814 PM EDT SAT JUL 16 2016

.SYNOPSIS...
A weak front drops towards the area late tonight as high pressure
remains offshore. The front then stalls and further weakens over
the region on Sunday. Another front moves into the area early next
week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Update...
Thunderstorms generally waning in intensity and coverage this
evening. However, the threat for locally heavy rainfall and wind
gusts to around 30 mph remain with the storms that will affect the
area the rest of this evening. Motorists should be prepared for
rapid changes to road conditions and rapid reductions in
visibilities within areas of the heavier rainfall.

Convective activity will shift twd the coast overnight with
isolated to scattered thunderstorms anticipated. Again, locally
heavy rainfall and isolated strong wind gusts to around 30 mph
will be the main impacts during this time.

Previous discussion...
Latest sfc analysis shows a frontal boundary over the OH valley
with a weak thermal trough across the Mid Atlc. The frnt will
slowly approach from the nw tngt, weakening in the process. Low
temps tonight will range from the upr 60s to mid 70s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Flow aloft becomes weaker/more zonal Sun as the aforementioned
frnt drops into the area and weakens. Capped pops at 20-30% and
with this being only for the lower eastern shore, se VA, and ne
nc. Hi temps near 90 most spots with lower humidity expected.
Similar pops into Mon (20-30%) with weak forcing aloft and hotter
temps (highs in the lo/mid 90s).

For Mon night/Tue, a mid-level trough digs over the eastern conus
while a cold front drops into the area leading to a 40-60% of
shras/tstms. Best chance will be over se areas where tstms are
more likely to develop Tue aftn. Hi temps mainly in the lo 90s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Medium range models continue to be in pretty good agreement that
pattern will evolve into a building strong upper level ridge over
the central and southern Plains with an upper level trough along the
east coast through much of the day 4-7 period. Cold front moves
across the region Tuesday, with a N/NNE wind surge noted behind the
front Tuesday night into Wednesday. This front expected allow for
temps to be near or slightly below normal Wednesday/Thursday, with a
slow warming trend ensuing on Friday. Still looks as if the core of
heat will stay off to our west during this period, with models
indicating heat will move ewd into the region day 7 and beyond.
High temps will average in the mid 80s to around 90 F Wed-Thu, then
warm into the lower 90s next Friday. Next Saturday looks to be the
hottest in the extended period with max temps in the low to mid 90s.
Lows in the mid 60s NW to lower 70s SE Wed/Thu. Min temps next
Friday/Saturday night in the lower to mid 70s.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Weak high pressure was over the Southeast states. A cold front was
over Pennsylvania and will settle into northern or central Virginia
before dissipating Sunday. Another cold front will move through
around Tuesday.

As of 18z...Scattered showers were around the TAF sites but
thunderstorms were confined to areas south of the Albemarle Sound
and along the Appalachians. A few thunderstorms can be expected
during the afternoon and early evening but cooler low level
temperatures aided by cloud cover will keep them from developing as
intensely as they did on Friday.

Included tempo thunderstorms at ECG where they are most likely.
Showers are mentioned at the other sites but cannot rule out
thunderstorms. Cloud cover will inhibit fog development and a
relatively dry boundary layer should limit stratus development
Sunday morning. Winds will generally run 10 knots or less through
the period.

Outlook...Widely scattered mainly afternoon and evening
thunderstorms will remain in the picture Monday with higher chances
on Tuesday. Dry weather is forecast beginning Wednesday. Conditions
should be mainly VFR outside of precipitation.

&&

.MARINE...
In general, sub-SCA conditions to prevail for the next several days.
S/SW winds have begun to increase on the Bay/coastal waters, with
speeds increasing to 15-17 kts by 00z, and holding through the 06z
to 09z time frame on Sunday. Winds should subside to 10 kt or less
by mid to late morning Sunday, making for a decent boating day on
Sunday. Could be a late day south wind surge Sunday afternoon/evening,
but it does not look to be as significant as the one currently
developing. Showers and thunderstorms will be most widespread across
the lower Bay and southern coastal waters through this evening,
although can't rule out a scattered shower or storm northern Bay or
northern coastal waters. Sunday should generally be a dry day with a
scattered afternoon thunderstorm still possible.

SSW flow ~10-15kt looks to persist Monday into Tuesday before a
cold front crossed the area by Tuesday afternoon/evening. Winds
behind the front expected to shift to the N/NNE Tuesday night/Wednesday,
with the potential for a surge to SCA criteria. Still some uncertainty in
the model guidance with regard to the magnitude of the potential surge,
and has thus kept wind just below SCA criteria. Seas to avg 2-3 ft, and
waves on the Bay 1-2 ft. Exceptions will be and occasional increase to
3 feet on the Bay in stronger S/SW winds during the afternoon/evening
hours, and higher waves/seas Tuesday night/Wednesday with post-frontal
wind surge.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAS
NEAR TERM...BMD/MAS
SHORT TERM...MAS
LONG TERM...WRS
AVIATION...LSA
MARINE...WRS
Hazardous weather outlook, Jul 16, 3:06 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
306 PM EDT SAT JUL 16 2016

MDZ021>025-VAZ048-061-062-064-069-075>078-509>511-517-519-521-522-
171915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-POWHATAN-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-WESTERN KING WILLIAM-WESTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-
306 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND NORTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE
GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ060-065>068-079>090-092-093-095>100-
512>516-518-520-523>525-171915-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-PRINCE EDWARD-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
EASTERN KING WILLIAM-EASTERN KING AND QUEEN-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
306 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...SMALL
HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 16, 7:26 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
726 PM EDT SAT JUL 16 2016

VAZ062-064-068-069-075>077-081>083-511>522-170015-
WESTERN KING AND QUEEN-RICHMOND-WESTERN ESSEX-EASTERN KING
WILLIAM-EASTERN ESSEX-WESTMORELAND-WESTERN KING
WILLIAM-NORTHUMBERLAND-POWHATAN-EASTERN HANOVER-WESTERN
HANOVER-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-GOOCHLAND-EASTERN CHESTERFIELD (INCLUDING COL.
HEIGHTS)-EASTERN KING AND QUEEN-NEW KENT-WESTERN CHESTERFIELD-EASTERN
HENRICO-PRINCE GEORGE-CAROLINE-AMELIA-CHARLES CITY-
726 PM EDT SAT JUL 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GOOCHLAND...NORTHWESTERN NORTHUMBERLAND...HENRICO...NORTHWESTERN NEW
KENT...CENTRAL AMELIA...NORTHWESTERN PRINCE GEORGE...POWHATAN...
CHESTERFIELD...NORTHWESTERN CHARLES CITY...KING WILLIAM...RICHMOND...
NORTHWESTERN KING AND QUEEN...WESTMORELAND...CAROLINE...ESSEX AND
HANOVER COUNTIES...THE CITY OF RICHMOND...THE NORTHEASTERN CITY OF
PETERSBURG...THE CITY OF HOPEWELL AND THE CITY OF COLONIAL HEIGHTS...

AT 725 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LORETTO TO NEAR MONTPELIER TO AMELIA
COURTHOUSE. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RICHMOND...PETERSBURG...POWHATAN...HOPEWELL...COLONIAL HEIGHTS...KING
WILLIAM...ASHLAND...COLONIAL BEACH...TAPPAHANNOCK...WARSAW...BOWLING
GREEN...MONTROSS...ROXBURY...MOSELEY...BON AIR...TALLEYSVILLE...SAINT
STEPHENS CHURCH...AMELIA COURTHOUSE...FORT LEE AND DOWNTOWN RICHMOND.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3821 7695 3817 7687 3815 7661 3811 7660
      3807 7653 3803 7652 3800 7645 3774 7688
      3722 7733 3734 7815 3825 7737 3822 7728
      3825 7727 3825 7723 3823 7725 3819 7725
      3820 7722 3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 2325Z 267DEG 37KT 3809 7710 3779 7759 3735 7800

DEROSA
Special weather statement, Jul 16, 7:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 PM EDT SAT JUL 16 2016

VAZ080-087-088-092-170015-
SUSSEX-GREENSVILLE-DINWIDDIE-SOUTHAMPTON-
731 PM EDT SAT JUL 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
GREENSVILLE...CENTRAL SOUTHAMPTON...CENTRAL SUSSEX AND SOUTHEASTERN
DINWIDDIE COUNTIES...

AT 731 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PURDY TO STONY CREEK TO 8 MILES
NORTHWEST OF COURTLAND. MOVEMENT WAS NORTHEAST AT 10 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... PURDY...SUSSEX...JARRATT...STONY
CREEK...CAPRON...JOYNER...BOOKER... DREWRYVILLE...FIELDS
CROSSROADS...YALE...LITTLETON...HUSKE...SEBRELL... HILDA...CHERRY
HILL...WORRELL...OWENS AND LUMBERTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3693 7766 3700 7740 3699 7740 3701 7737
      3703 7729 3680 7701 3669 7717 3673 7740
      3680 7727 3682 7766 3689 7766 3690 7767
TIME...MOT...LOC 2331Z 222DEG 9KT 3686 7768 3694 7738 3678 7719

DEROSA
Special weather statement, Jul 16, 8:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
802 PM EDT SAT JUL 16 2016

MDZ021-022-170045-
DORCHESTER-WICOMICO-
802 PM EDT SAT JUL 16 2016

...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
WICOMICO AND DORCHESTER COUNTIES...

AT 802 PM EDT...SHOWERS WITH STRONG GUSTY WINDS WERE LOCATED ALONG A
LINE EXTENDING FROM HAMBLETON TO SAINT MARYS CITY. MOVEMENT WAS EAST
AT 20 MPH.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...HURLOCK...FEDERALSBURG...SHARPTOWN...SECRETARY...
VIENNA...UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES...
EAST NEW MARKET...MARDELA SPRINGS...GALESTOWN...CHURCH CREEK...
BROOKVIEW...ELDORADO...WOOLFORD...HONGA...WETIPQUIN...MADISON...
TAYLORS ISLAND...NANTICOKE AND BUCKTOWN.

LAT...LON 3869 7576 3846 7568 3826 7592 3834 7591
      3823 7597 3824 7597 3831 7602 3837 7600
      3837 7601 3812 7609 3827 7607 3826 7616
      3825 7615 3824 7613 3823 7614 3846 7632
      3862 7619 3857 7603 3870 7590
TIME...MOT...LOC 0002Z 263DEG 16KT 3871 7605 3819 7645

DEROSA
Special weather statement, Jul 16, 8:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
816 PM EDT SAT JUL 16 2016

VAZ080-081-088-170100-
SUSSEX-DINWIDDIE-PRINCE GEORGE-
816 PM EDT SAT JUL 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PRINCE
GEORGE...SUSSEX AND EASTERN DINWIDDIE COUNTIES...

AT 816 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DINWIDDIE TO NEAR CARSON TO SUSSEX.
MOVEMENT WAS NORTHEAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PETERSBURG...DINWIDDIE...WAVERLY...WAKEFIELD...DISPUTANTA...SUSSEX...
STONY
CREEK...SUTHERLAND...HOMEVILLE...CARSON...BOOKER...YALE...LITTLETON..
.
NEWVILLE...HUSKE...REAMS...BURGESS...HILDA...TEMPLETON AND PETERSBURG
AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3721 7756 3712 7720 3696 7696 3695 7695
      3691 7702 3683 7726 3680 7732 3681 7742
      3685 7746 3686 7746 3686 7747 3687 7748
      3692 7763
TIME...MOT...LOC 0016Z 226DEG 14KT 3704 7752 3700 7736 3693 7726

DEROSA
Special weather statement, Jul 16, 8:19 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
819 PM EDT SAT JUL 16 2016

VAZ068-080>083-512>516-518-170045-
AMELIA-CHARLES CITY-NEW KENT-EASTERN HANOVER-WESTERN HENRICO
(INCLUDING THE CITY OF RICHMOND)-EASTERN CHESTERFIELD (INCLUDING COL.
HEIGHTS)-WESTERN CHESTERFIELD-EASTERN HENRICO-DINWIDDIE-EASTERN KING
WILLIAM-PRINCE GEORGE-
819 PM EDT SAT JUL 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRICO...NORTHWESTERN
NEW KENT...SOUTHEASTERN AMELIA...NORTHWESTERN PRINCE GEORGE...
CHESTERFIELD...NORTHWESTERN CHARLES CITY...SOUTHEASTERN KING
WILLIAM...NORTHEASTERN DINWIDDIE AND SOUTHEASTERN HANOVER COUNTIES...
THE CITY OF RICHMOND...THE CITY OF PETERSBURG...THE CITY OF HOPEWELL
AND THE CITY OF COLONIAL HEIGHTS...

AT 819 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HIGHLAND SPRINGS TO NEAR SUTHERLAND.
MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RICHMOND...PETERSBURG...HOPEWELL...COLONIAL HEIGHTS...HIGHLAND
SPRINGS... ROXBURY...VIRGINIA COMMONWEALTH UNIVERSITY...DOWNTOWN
RICHMOND... VIRGINIA STATE
UNIVERSITY...CHESTER...MECHANICSVILLE...VIRGINIA UNION
UNIVERSITY...TALLEYSVILLE...FORT LEE...BON AIR...CHESTERFIELD COURT
HOUSE...SUTHERLAND...MATOACA...BOTTOMS BRIDGE AND TUNSTALL.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3765 7743 3764 7742 3765 7740 3766 7711
      3766 7710 3767 7691 3766 7691 3766 7690
      3763 7687 3762 7689 3716 7738 3720 7755
      3710 7757 3725 7781
TIME...MOT...LOC 0019Z 279DEG 29KT 3756 7732 3722 7766

DEROSA
Special weather statement, Jul 16, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT SAT JUL 16 2016

VAZ082-088>090-093-523-524-170100-
YORK-CHARLES CITY-NEWPORT NEWS-SUSSEX-ISLE OF WIGHT-SURRY-JAMES CITY-
821 PM EDT SAT JUL 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SURRY...NORTHWESTERN
ISLE OF WIGHT...SOUTHEASTERN CHARLES CITY...NORTHEASTERN SUSSEX...
SOUTHERN JAMES CITY AND YORK COUNTIES...THE NORTHERN CITY OF NEWPORT
NEWS AND THE CITY OF WILLIAMSBURG...

AT 821 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CABIN POINT TO SURRY TO 7 MILES EAST
OF ELBERON. MOVEMENT WAS NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... NEWPORT
NEWS...WILLIAMSBURG...WAVERLY...WAKEFIELD...CLAREMONT...SURRY...
COLLEGE OF WILLIAM AND MARY...SEAFORD...QUEENS LAKE...PATRICK HENRY
FIELD...VIRGINIA INSTITUTE FOR MARINE SCIENCES...GLOUCESTER POINT...
DENDRON...FORT
EUSTIS...ELBERON...GROVE...SCOTLAND...JAMESTOWN...CARVER GARDENS AND
BUSCH GARDENS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3717 7640 3719 7643 3717 7642 3695 7681
      3695 7685 3700 7685 3694 7696 3704 7710
      3737 7689 3731 7656 3730 7656 3728 7652
      3725 7650 3725 7644 3719 7637
TIME...MOT...LOC 0021Z 233DEG 14KT 3714 7698 3712 7681 3703 7676

DEROSA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:16 PM EDTSpecial Weather StatementAKQSussex44 min
Jul 16, 8:19 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Colonial Heights, City of Hopewell, City of Petersburg, City of Richmond26 min
Jul 16, 8:46 PM EDTSpecial Weather StatementAKQCharles City, Dinwiddie, Henrico, New Kent, Prince George, City of Colonial Heights and 2 more44 min
Jul 16, 9:03 PM EDTSpecial Weather StatementAKQBrunswick, Lunenburg57 min
Jul 16, 9:25 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, King and Queen, Lancaster, Mathews and 6 more65 min
Jul 16, 9:29 PM EDTSpecial Weather StatementAKQDinwiddie, Prince George, Surry, Sussex, City of Petersburg46 min
Jul 16, 9:55 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Lunenburg, Prince George, Sussex, City of Petersburg50 min
Jul 16, 10:06 PM EDTSpecial Weather StatementAKQAccomack54 min
Jul 16, 10:29 PM EDTSpecial Weather StatementAKQLancaster, Northumberland61 min
Jul 16, 10:43 PM EDTSpecial Weather StatementAKQSurry, Sussex47 min
Jul 16, 10:55 PM EDTSpecial Weather StatementAKQAccomack50 min
Jul 16, 11:22 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin, City of Suffolk23 min
Jul 16, 11:25 PM EDTSpecial Weather StatementAKQSussex20 min
Jul 16, 11:40 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Sussex, York, City of Franklin, City of Newport News and 1 more50 min
Jul 16, 11:19 PM EDTSpecial Weather StatementAKQBertie56 min
Jul 17, 12:27 AM EDTSpecial Weather StatementAKQCamden, Chowan, Currituck, Pasquotank, Perquimans48 min
Jul 17, 1:16 AM EDTSpecial Weather StatementAKQCamden, Currituck, Pasquotank44 min
Jul 17, 2:04 AM EDTSpecial Weather StatementAKQCamden, Currituck, Pasquotank56 min
Jul 16, 8:02 PM EDTSpecial Weather StatementAKQDorchester43 min

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.